1. This site uses cookies. By continuing to use this site, you are agreeing to our use of cookies. Learn More.
  2. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  3. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2019 »
    Dismiss Notice
  4. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Hypo after hypo

Discussion in 'Children & Teens' started by diabeticmegxo, Jan 28, 2018.

  1. diabeticmegxo

    diabeticmegxo Type 1 · Well-Known Member

    Messages:
    149
    Likes Received:
    47
    Trophy Points:
    88
    Hi,
    So tonight I had a hypo of 3.2 and I treated with 3 glucotabs and I retested still 3.3. Waited again still 3.3. I finally came back up to 4.2 then after 15 minutes to make sure everything is okay I checked. I had dropped to 2.8 so I had 2 more glucotabs and my bloods are now 5.7
    Does this happen to anyone else?
     
    • Like Like x 1
  2. james11

    james11 Type 2 · Well-Known Member

    Messages:
    262
    Likes Received:
    872
    Trophy Points:
    133
    You need to eat something..do t just use glucotabs
     
    • Like Like x 1
  3. Madmaureen

    Madmaureen Type 1 · Well-Known Member

    Messages:
    135
    Likes Received:
    112
    Trophy Points:
    63
    Lucozade immediately then your blood will rise quickly.I am an expert!!!!!
     
    • Like Like x 1
  4. diabeticmegxo

    diabeticmegxo Type 1 · Well-Known Member

    Messages:
    149
    Likes Received:
    47
    Trophy Points:
    88
    Thank you!
     
  5. diabeticmegxo

    diabeticmegxo Type 1 · Well-Known Member

    Messages:
    149
    Likes Received:
    47
    Trophy Points:
    88
    Thank you!
     
  6. leahkian

    leahkian · Well-Known Member

    Messages:
    302
    Likes Received:
    213
    Trophy Points:
    63
    I think this is called the double dip you take only fast acting sugar which will wear off quick, so your BS dips again. Maybe next time have a your 3 tablets and something with long acting carbs toast, sandwich or a couple of plain biscuits but if you keep having hypos then you will need to reduce your insulin.
     
    • Like Like x 1
  7. Little_Lucy

    Little_Lucy Type 1 · Well-Known Member

    Messages:
    129
    Likes Received:
    88
    Trophy Points:
    68
    I did have this, I am the same age as you (I’m 15 also) and I have noticed that the older I got the more hypo treatment I needed, I used to have 3 glucose tablets, which is about 12g of carbs now I have Capri suns which is 20g of carbs as before it was not enough! I usually wait for about 20mins and if it’s during the night I may have a biscuit to keep them up during the night. Usually Capri suns can get me from 2.4 to 5.8 in about 25mins!! (If you do get them make sure you don’t get the sugar free ones!)
     
    • Like Like x 3
  8. mytype1.life

    mytype1.life Type 1 · Well-Known Member

    Messages:
    455
    Likes Received:
    308
    Trophy Points:
    103
    Annoyingly I find every hypo is different. Sometimes if I treat with anything more than one glucose tablet I go sky high other times nothing seems enough! I’d recommend juice rather than tabs for quicker recovery.
     
    • Like Like x 2
  9. thomasrichmond_16

    thomasrichmond_16 Type 1 · Well-Known Member

    Messages:
    57
    Likes Received:
    45
    Trophy Points:
    38
    I've not tried glucose tablets before I just use jelly babies and they seem to be working well
     
    • Like Like x 2
  10. Ambersilva

    Ambersilva Type 1 · Well-Known Member

    Messages:
    715
    Likes Received:
    552
    Trophy Points:
    133
    If the main ingredient of JBs is glucose then they will work well as a hypo remedy.
     
    • Like Like x 1
  11. mytype1.life

    mytype1.life Type 1 · Well-Known Member

    Messages:
    455
    Likes Received:
    308
    Trophy Points:
    103
    That’s great they should do the trick. I only stick to glucose tabs/juice because I’m not sure I have the will power not to eat sweets if they are there!
     
    • Like Like x 2
    • Agree Agree x 1
  12. diabeticmegxo

    diabeticmegxo Type 1 · Well-Known Member

    Messages:
    149
    Likes Received:
    47
    Trophy Points:
    88
    Thank you! I’ve had ketones yesterday took ages to get my bloods back to normal :(
     
  13. diabeticmegxo

    diabeticmegxo Type 1 · Well-Known Member

    Messages:
    149
    Likes Received:
    47
    Trophy Points:
    88
    Thank you so much!
     
  14. diabeticmegxo

    diabeticmegxo Type 1 · Well-Known Member

    Messages:
    149
    Likes Received:
    47
    Trophy Points:
    88
    Thank you!
     
    • Like Like x 1
  15. diabeticmegxo

    diabeticmegxo Type 1 · Well-Known Member

    Messages:
    149
    Likes Received:
    47
    Trophy Points:
    88
    Thank you!
     
  16. dogslife

    dogslife Type 2 · Well-Known Member

    Messages:
    802
    Likes Received:
    7,574
    Trophy Points:
    178
    Hi diabeticmegxo. I'm T2, an oldie and not on Insulin but when I have a hypo I find a few jelly babies work quickly for me. I retest after about 10 mins to make sure my level is back in range then if is not meal time I have a small snack to keep my levels up. I keep small packs of about 6 jelly babies around and about so 'I don't get tempted to eat the lot! :D Maybe get advice from your DN???
     
    • Like Like x 1
  17. knipster

    knipster Type 1 · Well-Known Member

    Messages:
    94
    Likes Received:
    37
    Trophy Points:
    58
    once youve treated your hypo with sweets or tablets, then eat a biscuit so it will keep your bgs above 4
     
    • Like Like x 1
  18. diabeticmegxo

    diabeticmegxo Type 1 · Well-Known Member

    Messages:
    149
    Likes Received:
    47
    Trophy Points:
    88
    Thankyou!
     
  19. diabeticmegxo

    diabeticmegxo Type 1 · Well-Known Member

    Messages:
    149
    Likes Received:
    47
    Trophy Points:
    88
    Thankyou!
     
  20. Angusc

    Angusc Type 1 · Well-Known Member

    Messages:
    91
    Likes Received:
    50
    Trophy Points:
    78
    If you have a low hypo always take a long acting carb with the fast acting and watch your blood sugars for the next 24hour as your liver will have released its store of sugars and will such them back up with in 8-24 hours causing a 2nd hypo very likely called a rebound hypo. I used to get those a lot so ended up running high for 24hours after a bad hypo.
     
    • Like Like x 1
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook